MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION
Catalog Number 71340020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the cables broke inside the patient.
 
Additional Manufacturer Narrative
Two cables and post-operative radiographs were returned for analysis.The cables were broken in to segments, 18 and 6 inches, correlating to an original length of 24 inches.This cable is not shipped with a standalone clamp as it is intended to be used with accord trochanteric grips or accord straight plates which have clamps built into them.No other components were returned with the cables.The sem analysis clearly exhibits the cables were subjected to over tensioning.The lack of a well-defined signature of clamping device in the radiographs provided also raises questions concerning how the cable ends were connected to each other and the implanted plate.Without the use of proper clamping devices for accord, it is impossible to perform as intended.It is most likely this impacted the result described in the complaints.A clinical analysis indicated that the contributing factors to the fractured cables were the ¿over tensioning¿ and the ¿lack of proper clamping devices¿ in addition to the reported non-adherence/early weight-bearing and subsequent traumatic event in the presence of recently implanted hardware post orif of the right femoral periprosthetic fracture and the temporary ¿external fixation with support plate¿ which was performed in the interim prior to definitive treatment.The patient impact beyond the reported temporary fixation, revision, likely pain/discomfort and an expected post-op convalescence period cannot be determined.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed prior complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ACCORD 2.0MM COCR CABLE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7862758
Report Number1020279-2018-01777
Device Sequence Number11124161
Product Code JDQ
UDI-Device Identifier03596010485724
UDI-Public03596010485724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71340020
Device Lot Number17LSM0155
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age78 YR
Patient Weight58